Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


high mcv , lipids, and blood sugar
Mar 25, 2011

i had blood work done and now am show triglyc at 371, tot chol at 217, mcv of 118, and fast blood sugar of 127. have been on viracept and combir since 1997. diagosed in 1989. are these signs that i need to be on some cholesterol lowering meds as well as diabetes med? for the mcv, dr is tellin me to get a b-12 and folic acid blood level. for high lipids - he says take crestor. nothing said about high sugar levels yet. i am a vegeterian

Response from Dr. Henry

Though it is worth checking your vit B12 and folic acid level, the high MCV is likely due to the zidovudine (AZT) in Combivir and usually is of no clinical significant. AZT also linked to more fat problems that current regimens (such as those containing tenofovir or abacavir). A total cholesterol of 217 is of modest worry. Assessment of overall heart disease risk (smoking, blood pressure, exercise level, family history) and determining the level of bad (LDL)and good (HDL) cholesterol are recommended to determine if anything needs to be done for now about the cholesterol. Both cholesterol and glucose can be impacted by diet. If you have no history of drug resistance then other more metabolically friendly regimens might be an option for you -need to discuss with an experienced HIV provider. The glucose level is of concern of fasting--getting fasting glucose and a HgA1c level is recommended as well as diabetes assessment (diet, exercise, family history). KH



Previous
Cost of Artificial Insemination
Next
missing doses

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement